Alert archive / Oklahoma / Wind Advisories in 2014

Wind Advisory 27, NWS Norman, OK

June 28, 201417 counties in Oklahoma

NWS Norman, OK issued this wind advisory at Jun 28, 2014, 3:16 AM CDT for 17 counties in Oklahoma. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jun 28, 2014, 3:16 AM CDT (08:16 UTC)
Expired
Jun 28, 2014, 6:00 AM CDT
In force
3 hr
Issued by
NWS Norman, OK

Counties Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Harper County, OK, Kingfisher County, OK, Major County, OK, Roger Mills County, OK, Washita County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 96 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 8.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2014-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1605 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2014-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1605 J/kg
Mixed-layer CIN
-266 J/kg
Mixed-layer LCL
1414 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
217 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

456 
WWUS74 KOUN 280816
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
316 AM CDT SAT JUN 28 2014

OKZ004>007-009>012-014>018-021>024-281100-
/O.NEW.KOUN.WI.Y.0027.140628T0816Z-140628T1100Z/
HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO-
CANADIAN-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA...
WEATHERFORD...CLINTON...WATONGA...KINGFISHER...ELK CITY...SAYRE...
CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG
316 AM CDT SAT JUN 28 2014

...WIND ADVISORY IN EFFECT UNTIL 6 AM CDT EARLY THIS MORNING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CDT EARLY THIS MORNING. 

* WINDS: SOUTH 45 TO 55 MPH


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 TO 55 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Jun 28, 2:18 AM CDT, 58 minutes earlier.

Area forecast discussion, Jun 28, 2:18 AM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
218 AM CDT SAT JUN 28 2014

.DISCUSSION...
A MID AND UPPER LEVEL TROUGH WILL CONTINUE EAST AND NORTHEAST
ACROSS THE CENTRAL AND SOUTHERN PLAINS TODAY WITH BETTER FORCING
REMAINING NORTH OF THE FA. A STRONG LOW LEVEL JET EARLY THIS
MORNING AND SUFFICIENT INSTABILITY WILL SUPPORT THE RISK OF A FEW
SEVERE STORMS WITH HAIL BEING THE MAIN THREAT. THE BEST CHANCE FOR
STORMS AFTER SUNRISE...IS EXPECTED TO BE ACROSS NORTH CENTRAL
OKLAHOMA. STORM INTENSITY ACROSS THE REGION SHOULD DECREASE AS THE
LOW LEVEL JET WEAKENS THROUGH DURING THE MORNING.

ADDITIONAL STORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING...BUT OVERALL HEIGHT RISES AND RATHER WARM 7H TEMPS SHOULD
LIMIT THE NUMBER OF STORMS. INSTABILITY AND ENOUGH SHEAR WILL
SUPPORT THE RISK OF SEVERE STORMS WITH LARGE HAIL.

ANOTHER TROUGH WILL MOVE ACROSS THE NORTHERN AND CENTRAL PLAINS
EARLY NEXT WEEK. THIS WILL HELP PUSH A FRONTAL BOUNDARY INTO
OKLAHOMA. THIS WILL PROVIDE A DECENT CHANCE FOR STORMS MONDAY
NIGHT THROUGH AT LEAST WEDNESDAY NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  86  73  92  74 /  30  30  10  10
HOBART OK         92  70  96  73 /  20  30  10  10
WICHITA FALLS TX  94  74  96  74 /  10  20  10  10
GAGE OK           92  69  96  73 /  30  10  10  10
PONCA CITY OK     84  71  93  75 /  50  60  10  10
DURANT OK         89  75  91  75 /  30  30  30  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 6 AM CDT EARLY THIS MORNING FOR OKZ004>007-
     009>012-014>018-021>024.

TX...NONE.
&&
Hazardous weather outlook, Jun 27, 8:52 PM CDT, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
852 PM CDT FRI JUN 27 2014

OKZ004>048-050>052-TXZ083>090-290200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
852 PM CDT FRI JUN 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THROUGH TONIGHT...

.THUNDERSTORMS...
ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE TONIGHT ACROSS
PORTIONS OF WESTERN OKLAHOMA...AND PERHAPS WESTERN NORTH TEXAS.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY ALONG AND
WEST OF A LINE FROM FREEDOM TO HOLLIS OKLAHOMA. DAMAGING HAIL UP
TO THE SIZE OF GOLF BALLS AND WIND GUSTS OVER 60 MPH WILL BE THE
MAIN THREATS.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
PARTS OF WESTERN OKLAHOMA SHOULD PREPARE FOR POSSIBLE SEVERE
WEATHER OPERATIONS TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

.THUNDERSTORMS...
LINGERING SHOWERS AND THUNDERSTORMS ARE LIKELY ACROSS NORTHERN
OKLAHOMA SATURDAY MORNING. THROUGH THE AFTERNOON AND EVENING... AN
APPROACHING FRONT WILL PROVIDE FOCUS FOR ADDITIONAL THUNDERSTORM
DEVELOPMENT ACROSS PORTIONS OF NORTHERN AND CENTRAL OKLAHOMA
THROUGH THE EVENING AND OVERNIGHT. STRONG TO SEVERE STORMS WILL BE
POSSIBLE LATE SATURDAY AFTERNOON AND EVENING... WITH LARGE HAIL
AND DAMAGING WINDS THE PRIMARY HAZARDS.

THUNDERSTORM CHANCES WILL RETURN EARLY NEXT WEEK... AS A SERIES OF
UPPER LEVEL DISTURBANCES TRAVERSE THE CENTRAL PLAINS TUESDAY
THROUGH THURSDAY.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Special weather statement, Jun 28, 1:48 AM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
148 AM CDT SAT JUN 28 2014

OKZ016-017-022>024-035-280715-
KIOWA OK-CUSTER OK-BLAINE OK-WASHITA OK-CADDO OK-CANADIAN OK-
148 AM CDT SAT JUN 28 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KIOWA...SOUTHEASTERN
CUSTER...SOUTHWESTERN BLAINE...EASTERN WASHITA...NORTHWESTERN CADDO
AND SOUTHWESTERN CANADIAN COUNTIES UNTIL 215 AM CDT...

AT 145 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MOUNTAIN
VIEW...MOVING NORTHEAST AT 30 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 45 TO 55 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3496 9877 3516 9914 3569 9876 3548 9809
TIME...MOT...LOC 0645Z 219DEG 26KT 3514 9876
Local storm report, Jun 28, 2:03 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
203 AM CDT SAT JUN 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     NON-TSTM WND GST 3 N PUTNAM              35.90N 98.97W
06/28/2014  M63 MPH          DEWEY              OK   MESONET

            POSSIBLE HEAT BURST WIND

0150 AM     NON-TSTM WND GST 3 N PUTNAM              35.90N 98.97W
06/28/2014  M63 MPH          DEWEY              OK   MESONET

            POSSIBLE HEAT BURST WIND

&&

EM
Special weather statement, Jun 28, 2:03 AM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
203 AM CDT SAT JUN 28 2014

OKZ005-006-009>012-014>018-280745-
ROGER MILLS OK-WOODWARD OK-WOODS OK-CUSTER OK-KINGFISHER OK-
BLAINE OK-DEWEY OK-GARFIELD OK-MAJOR OK-ELLIS OK-ALFALFA OK-
203 AM CDT SAT JUN 28 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROGER MILLS...
SOUTHERN WOODWARD...SOUTHEASTERN WOODS...NORTHERN CUSTER...
KINGFISHER...BLAINE...DEWEY...WESTERN GARFIELD...MAJOR...EAST CENTRAL
ELLIS AND SOUTHERN ALFALFA COUNTIES UNTIL 245 AM CDT...

SCATTERED THUNDERSTORMS EXTENDING FROM CORDELL TO BINGER AND HINTON
WILL PRODUCE STRONG WIND GUSTS OF 50 TO 60 MPH FROM THE SOUTH.
THESE WINDS WILL EXTEND WELL NORTH OF THE MAIN THUNDERSTORMS.

HAZARDS INCLUDE... WIND GUSTS TO 50 TO 60 MPH...

LAT...LON 3573 9940 3650 9947 3651 9791 3575 9775
TIME...MOT...LOC 0656Z 219DEG 25KT 3595 9868
Special weather statement, Jun 28, 2:27 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
227 AM CDT SAT JUN 28 2014

OKZ017-018-023-024-027-280800-
KINGFISHER OK-BLAINE OK-CADDO OK-GRADY OK-CANADIAN OK-
227 AM CDT SAT JUN 28 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KINGFISHER...
SOUTHEASTERN BLAINE...CENTRAL CADDO...NORTHERN GRADY AND CANADIAN
COUNTIES UNTIL 300 AM CDT...

AT 225 AM CDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED FROM
OKARCHE TO COGAR AND ANADARKO.  THE STORMS WERE MOVING NORTHEAST AT
40 TO 50 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 45 MPH
SMALL HAIL...

LAT...LON 3579 9767 3560 9767 3493 9770 3509 9852
      3584 9846
TIME...MOT...LOC 0725Z 221DEG 44KT 3539 9801
Special weather statement, Jun 28, 3:00 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
300 AM CDT SAT JUN 28 2014

OKZ018-019-024-025-027>029-280830-
LOGAN OK-OKLAHOMA OK-KINGFISHER OK-MCCLAIN OK-GRADY OK-CLEVELAND OK-
CANADIAN OK-
300 AM CDT SAT JUN 28 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LOGAN...WESTERN
OKLAHOMA...SOUTHERN KINGFISHER...NORTHWESTERN MCCLAIN...NORTHEASTERN
GRADY...NORTHWESTERN CLEVELAND AND CANADIAN COUNTIES UNTIL 330 AM
CDT...

AT 257 AM CDT...A SMALL CLUSTER OF THUNDERSTORMS WAS LOCATED FROM
KINFISHER TO YUKON AND TUTTLE.  THE STORMS WERE MOVING NORTHEAST AT
45 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 45 MPH...

LAT...LON 3508 9754 3512 9798 3589 9810 3586 9748
TIME...MOT...LOC 0757Z 224DEG 39KT 3541 9765
Local storm report, Jun 28, 3:08 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
308 AM CDT SAT JUN 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     NON-TSTM WND GST 3 SSW FREEDOM           36.73N 99.13W
06/28/2014  M58 MPH          WOODWARD           OK   MESONET

&&

EM

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 10:14 PM CDTSpecial Weather StatementOUNBeckham31 min
Jun 27, 10:44 PM CDTSpecial Weather StatementOUNBeckham31 min
Jun 27, 11:06 PM CDTSpecial Weather StatementOUNGrady24 min
Jun 27, 11:59 PM CDTSpecial Weather StatementOUNWashita31 min
Jun 28, 12:28 AM CDTSpecial Weather StatementOUNWashita47 min
Jun 28, 12:38 AM CDTSpecial Weather StatementOUNCaddo52 min
Jun 28, 12:46 AM CDTSpecial Weather StatementOUNEllis44 min
Jun 28, 1:18 AM CDTSpecial Weather StatementOUNWashita27 min
Jun 28, 1:48 AM CDTSpecial Weather StatementOUNWashita27 min
Jun 28, 2:03 AM CDTSpecial Weather StatementOUNBlaine, Dewey, Kingfisher, Major, Woodward42 min
Jun 28, 2:27 AM CDTSpecial Weather StatementOUNCaddo, Canadian, Grady33 min
Jun 28, 3:00 AM CDTSpecial Weather StatementOUNCanadian30 min
Jun 28, 6:28 AM CDTSpecial Weather StatementOUNHarper32 min
Jun 28, 7:13 AM CDTSpecial Weather StatementOUNEllis, Harper, Woodward47 min
Jun 28, 7:36 AM CDTSevere Thunderstorm WarningOUNHarper, Woods, Woodward39 min
Jun 28, 8:13 AM CDTAreal Flood AdvisoryOUNHarper, Woods, Woodward3 hr
Jun 28, 8:15 AM CDTSevere Thunderstorm WarningOUNAlfalfa, Major, Woods, Woodward45 min
Jun 28, 8:53 AM CDTSevere Thunderstorm WarningOUNAlfalfa, Woods52 min
Jun 28, 9:09 AM CDTSpecial Weather StatementOUNDewey36 min
Jun 28, 9:35 AM CDTAreal Flood AdvisoryOUNAlfalfa, Major, Woods, Woodward3 hr
Jun 28, 9:41 AM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Grant49 min
Jun 28, 10:01 AM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Major29 min
Jun 28, 10:11 AM CDTSpecial Weather StatementOUNBlaine, Dewey34 min
Jun 28, 10:28 AM CDTSevere Thunderstorm WarningOUNGrant47 min
Jun 28, 10:30 AM CDTSpecial Weather StatementOUNBlaine, Garfield, Kingfisher30 min
Jun 28, 10:57 AM CDTSpecial Weather StatementOUNBlaine, Garfield, Kingfisher33 min
Jun 28, 11:10 AM CDTSevere Thunderstorm WarningOUNGrant, Kay80 min
Jun 28, 11:31 AM CDTSpecial Weather StatementOUNBlaine, Garfield, Kingfisher29 min
Jun 28, 12:53 PM CDTRiver Flood WarningOUNHarper, Woods, Woodward35 hr
Jun 28, 1:13 PM CDTSpecial Weather StatementOUNOklahoma, Payne32 min
Jun 28, 1:34 PM CDTAreal Flood AdvisoryOUNLincoln, Logan, Oklahoma, Payne116 min
Jun 28, 1:38 PM CDTSpecial Weather StatementOUNOklahoma, Payne37 min
Jun 28, 1:58 PM CDTSpecial Weather StatementOUNLincoln32 min
Jun 28, 2:28 PM CDTSpecial Weather StatementOUNLincoln32 min

Nearby

Wind Advisories in Oklahoma, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.